Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 162, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 4, 2022, 8:36 PM CDT for Bastrop County, Fayette County, Lee County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2022, 8:36 PM CDT (01:36 UTC)
- Expired
- Nov 4, 2022, 8:59 PM CDT
- In force
- 23 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bastrop County, TX, Fayette County, TX, Lee County, TX
The radar
The Ft Hood radar (KGRK), 70 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.6 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2430 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 14.9
The text
As transmitted.
054
WUUS54 KEWX 050136
SVREWX
TXC021-149-287-050215-
/O.NEW.KEWX.SV.W.0162.221105T0136Z-221105T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
836 PM CDT Fri Nov 4 2022
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Bastrop County in south central Texas...
South central Lee County in south central Texas...
North central Fayette County in south central Texas...
* Until 915 PM CDT.
* At 836 PM CDT, a severe thunderstorm was located near Cedar Creek,
or 7 miles southwest of Bastrop, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bastrop, Giddings, Smithville, Fedor, Paige, Camp Swift, Circle
D-KC Estates, Cedar Creek, Wyldwood, Upton, Phelan, Bastrop State
Park, Hills Prairie, Northrup, Rockne, Watterson, Buescher State
Park, Hills, Lincoln and Nechanitz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2996 9751 3012 9759 3015 9756 3041 9699
2999 9676
TIME...MOT...LOC 0136Z 261DEG 41KT 3006 9743
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GALE2 follow-up statements
385
WWUS54 KEWX 050151
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
851 PM CDT Fri Nov 4 2022
TXC149-050201-
/O.CAN.KEWX.SV.W.0162.000000T0000Z-221105T0215Z/
Fayette TX-
851 PM CDT Fri Nov 4 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FAYETTE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3012 9684 2998 9737 3019 9748 3041 9699
3013 9683
TIME...MOT...LOC 0151Z 233DEG 31KT 3015 9734
$$
TXC021-287-050215-
/O.CON.KEWX.SV.W.0162.000000T0000Z-221105T0215Z/
Bastrop TX-Lee TX-
851 PM CDT Fri Nov 4 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHEASTERN BASTROP AND CENTRAL LEE COUNTIES...
At 851 PM CDT, a severe thunderstorm was located near Bastrop, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bastrop, Giddings, Smithville, Fedor, Paige, Circle D-KC Estates,
Camp Swift, Wyldwood, Upton, Phelan, Serbin, Bastrop State Park,
Hills Prairie, Northrup, Alum Creek, McDade, Buescher State Park,
Hills, Leo and Lincoln.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3012 9684 2998 9737 3019 9748 3041 9699
3013 9683
TIME...MOT...LOC 0151Z 233DEG 31KT 3015 9734
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GALE294
WWUS54 KEWX 050159
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
859 PM CDT Fri Nov 4 2022
TXC021-287-050209-
/O.CAN.KEWX.SV.W.0162.000000T0000Z-221105T0215Z/
Bastrop TX-Lee TX-
859 PM CDT Fri Nov 4 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BASTROP AND
CENTRAL LEE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3012 9684 2998 9737 3019 9748 3041 9699
3013 9683
TIME...MOT...LOC 0157Z 261DEG 41KT 3017 9723
$$
GALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 6:23 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Nov 4, 6:23 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 623 PM CDT Fri Nov 4 2022 ...New AVIATION... .SHORT TERM... (Tonight through Saturday night) Issued at 1254 PM CDT Fri Nov 4 2022 Apart from elevated to near critical fire weather conditions over portions of the Rio Grande Plains and southern Edwards Plateau, the primary story in the short term continues to be this afternoon's severe weather potential. Surface cyclogenesis has been observed through the morning and early afternoon hours across central Oklahoma as pronounced mid-level height falls begin to overspread the Southern Plains from the west and northwest. Attendant warm/moist advection has been evident through the period. A tongue of upper 60s to low/mid 70s dew points extends along a north-south line extending from approximately Tulsa, OK south through the DFW metroplex, ultimately paralleling I-35 through Waco, Austin, and San Antonio at this hour. The eastern peripheries of this corridor of high surface moisture approximately parallels the Balcones Escarpment in the EWX CWA, and has been sheltered from mixout thanks to early day stratus coverage overhead. A modestly sharp east to west dew point gradient thus exists along the I-35 corridor between Austin and San Antonio as of 1:00 PM CDT. How this gradient survives the test of clearing skies and boundary layer mixing remains to be seen early this afternoon. The cold front connected to the OK surface cyclone is currently progressing through the southern Edwards Plateau, and is evident over portions of central Val Verde County at this hour. As discussed in the overnight forecast package, we continue to watch the potential for two rounds of storms this afternoon. The first of these, which will develop in the open warm sector well to the east of the approaching cold front, should remain focused primarily over North Texas and the ArkLaTex, where the greatest forcing connected to the encroaching height falls will be present through the early and mid afternoon hours. The 11:30 AM CDT update to the day 1 convective outlook from the Storm Prediction Center has been adjusted in light of this, with the enhanced (level 3/5) and 10%/hatched tornado risks now residing to the north and east of the CWA. We continue to monitor the potential for an isolated pre- frontal storm between now and 5 PM CDT, however. Recent runs of the HRRR have hinted at widely scattered development over portions of the US 77 corridor through this portion of the afternoon, likely connected to the corridor of strong southerly flow and moisture advection discussed above. Whether or not this activity would be able to become deeply convective remains uncertain. ACARS soundings sampled from Austin, Corpus Christi, and San Antonio all continue to show a stout capping inversion above the deepening afternoon boundary layer. A sounding taken at 11:21 AM CDT further to the east in College Station, however, depicts a virtually uncapped surface layer with approximately 1200 J/kg of MLCAPE and 300+ m2/s2 of storm relative helicity in the lowest kilometer. We will thus need to watch areas north of I-10 and east of I-35 through the early-mid afternoon hours closely, as any potential development in this region that can manage to break through the cap would pose a threat for large hail exceeding quarter size, damaging winds greater than 60 MPH, and isolated tornadoes. The greatest convective potential continues to be connected to the advancing cold front, which should be able to breach the remaining cap as it impinges upon the above mentioned surface moisture gradient later this afternoon and evening. The morning suite of high res guidance continues to suggest that development will occur near the dinner hour, somewhere in the vicinity of the I-35 corridor between Austin and San Antonio. Given parallel alignment between the mean deep layer wind/shear vectors with respect to the advancing cold front, rapid upscale growth into some sort of linear structure continues to appear likely. Damaging wind gusts reaching and exceeding 60 MPH thus continue to be the number one potential hazard with storms that develop along the front later this afternoon and tonight, though an isolated tornado can't be ruled out given backed southeasterly flow/veering low-level hodographs along and ahead of the approaching cold front. Isolated hail up to quarter size will be possible as well. The greatest potential for this activity will remain along and east of Interstates 35 and 37, with most development likely remaining to the east of San Antonio. The front, and any storms accompanying it, will depart to the southeast of the area by 1 AM Saturday morning. Given the timing of potential convective development, evening commuters along/east of I-35 should pay close attention to the latest forecast updates and watch/warning information through this afternoon. && .LONG TERM... (Sunday through Friday) Issued at 1254 PM CDT Fri Nov 4 2022 Quiet weather is expected for the beginning of the long-term period of the forecast as short-wave ridging prevails across the region. Temperatures on Sunday are expected to be quite warm with highs in the lower to middle 80s for most locations. Increasing moisture in the lower levels of the atmosphere could lead to isolated to scattered showers and perhaps a thunderstorm Monday morning into the early afternoon hours for much of the area. This is expected to be the only chance of rain in the long-term with the rest of the work- week remaining mostly dry. The next cold front looks to arrive Friday morning and could bring the next chance of rain and cooler temperatures. Will leave the forecast dry for now on day 7, but PoPs may need to be introduced at later time if trends continue. Regardless, ensemble guidance is on board with the cold front with possibly much cooler weather returning to the area. && .AVIATION... (00Z TAFS) Issued at 623 PM CDT Fri Nov 4 2022 Dryline/cold front approaching the I-35 corridor with SHRA/TSRA developing along it. KAUS has the best PROBs for impacts and have maintained the TEMPOs with brief restrictions to VSBY through 02Z there. The cap should hold over KSAT/KSSF and have kept mention out of those sites. Otherwise, VFR flying conditions will prevail tonight through Saturday evening. Northwesterly winds of 10 to 15 KTs with gusts to 25 KTs this evening will decrease overnight to 5 KTs or less, then shift to south-southeasterly around midday on Saturday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 49 73 51 82 / 30 0 0 0 Austin Bergstrom Intl Airport 49 73 48 82 / 40 0 0 0 New Braunfels Muni Airport 52 75 52 84 / 30 0 0 0 Burnet Muni Airport 46 73 50 83 / 0 0 0 0 Del Rio Intl Airport 49 76 50 81 / 0 0 0 0 Georgetown Muni Airport 45 71 49 82 / 10 0 0 0 Hondo Muni Airport 50 78 49 85 / 0 0 0 0 San Marcos Muni Airport 49 74 50 83 / 40 0 0 0 La Grange - Fayette Regional 53 73 51 82 / 70 0 0 10 San Antonio Intl Airport 52 76 52 83 / 10 0 0 0 Stinson Muni Airport 55 77 53 85 / 10 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Quigley Long-Term...29 Aviation...04
Hazardous weather outlook, Nov 4, 4:03 AM CDT, 16 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 403 AM CDT Fri Nov 4 2022 TXZ171>173-183>194-202>209-217>225-228-050915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 403 AM CDT Fri Nov 4 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. An upper level storm system and cold front will move across Texas this afternoon and evening. Strong to severe thunderstorms will be possible from mid afternoon through approximately midnight, mainly near and east of I-35 and I-37. The main time window for severe storms over the I-35 corridor, should this area see storms, will be between 5-8 PM. The primary severe threat is expected be damaging winds, however there is an increased threat of isolated tornadoes as well, particularly for areas to the east of a line from Austin to Georgetown. Isolated large hail also cannot be ruled out. Behind the cold front, gusty winds and low humidity are forecast across the Rio Grande and southern Edwards Plateau this afternoon and early evening, which could result in elevated to near-critical fire weather conditions for this region. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit severe reports.
In the hours before
Special weather statement, Nov 4, 7:37 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
737 PM CDT Fri Nov 4 2022
TXZ173-192-193-050115-
Williamson TX-Bastrop TX-Travis TX-
737 PM CDT Fri Nov 4 2022
...Strong thunderstorms will impact portions of southeastern
Williamson, eastern Travis and northwestern Bastrop Counties through
815 PM CDT...
At 736 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pflugerville to near Tanglewood Forest.
Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor,
Elgin, Tanglewood Forest, Austin Bergstrom Int Airport, Windemere,
Hutto, Manor, West Lake Hills, Rollingwood, Thrall, Camp Swift,
Coupland, Shady Hollow, Onion Creek and Barton Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3067 9724 3042 9727 3040 9733 3037 9727
3016 9729 3010 9782 3017 9791 3056 9775
3070 9726
TIME...MOT...LOC 0036Z 249DEG 32KT 3044 9762 3014 9783
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GALESpecial weather statement, Nov 4, 7:41 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
741 PM CDT Fri Nov 4 2022
TXZ191-193-208-050130-
Caldwell TX-Bastrop TX-Hays TX-
741 PM CDT Fri Nov 4 2022
...A strong thunderstorm will impact portions of central Caldwell,
southeastern Hays and southwestern Bastrop Counties through 830 PM
CDT...
At 740 PM CDT, Doppler radar was tracking a strong thunderstorm over
San Marcos, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Marcos, Kyle, Lockhart, Martindale, Uhland, Mustang Ridge,
Niederwald, Cedar Creek, Wyldwood, San Marcos Regional Airport,
Maxwell, Reedville, McMahan, Lytton Springs, Dale, Bateman, St John
Colony, Mendoza, Taylorsville and Redwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2986 9741 2980 9784 2983 9784 2985 9786
2985 9788 2979 9797 2979 9801 2994 9795
3004 9773 3002 9771 3007 9767 3014 9750
TIME...MOT...LOC 0040Z 249DEG 32KT 2988 9791
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GALELocal storm report, Nov 4, 7:42 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
742 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 4 SSW LOST CREEK 30.24N 97.87W
11/04/2022 E0.25 INCH TRAVIS TX LAW ENFORCEMENT
PEA SIZE HAIL IN OAK HILL. REPORT RELAYED BY
MEDIA.
&&
BFLocal storm report, Nov 4, 7:54 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL 1 N AUSTIN 30.29N 97.74W
11/04/2022 E0.25 INCH TRAVIS TX LAW ENFORCEMENT
UTPD REPORTS PEA SIZE HAIL ON THE UNIVERSITY
OF TEXAS CAMPUS. REPORT RELAYED BY MEDIA.
&&
BFSpecial weather statement, Nov 4, 8:15 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
815 PM CDT Fri Nov 4 2022
TXZ205-207-208-221-050200-
Guadalupe TX-Bexar TX-Caldwell TX-Wilson TX-
815 PM CDT Fri Nov 4 2022
...Strong thunderstorms will impact portions of southwestern
Caldwell, Guadalupe, north central Wilson and east central Bexar
Counties through 900 PM CDT...
At 815 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kingsbury to near St. Hedwig. Movement was
northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seguin, Cibolo, Luling, McQueeney, St. Hedwig, La Vernia, Kingsbury,
New Berlin, Staples, Zuehl, Geronimo, Fentress, Brownsboro, Nolte,
Zipp, Stairtown, Adkins and Sayers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2978 9754 2937 9784 2935 9831 2972 9796
TIME...MOT...LOC 0115Z 245DEG 17KT 2968 9787 2936 9823
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GALEThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 7:37 PM CDT | Special Weather Statement | EWX | Travis | 38 min |
| Nov 4, 7:41 PM CDT | Special Weather Statement | EWX | Caldwell | 49 min |
| Nov 4, 7:54 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays | 51 min |
| Nov 4, 8:15 PM CDT | Special Weather Statement | EWX | Guadalupe | 45 min |
| Nov 4, 8:40 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Gonzales, Guadalupe | 46 min |
| Nov 4, 11:11 PM CDT | Special Weather Statement | EWX | Karnes | 49 min |
| Nov 4, 11:35 PM CDT | Special Weather Statement | EWX | Lavaca | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.